Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 13, 2006, 12:23 AM CST for Grayson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 12:23 AM CST (06:23 UTC)
- Expired
- Mar 13, 2006, 1:22 AM CST
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:20 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 12, 9:20 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CST SUN MAR 12 2006 .UPDATE... 920 PM WILL INCREASE POPS A BIT FOR AFTER MIDNIGHT. LATEST DAY ONE SLIGHT RISK COVERS ALL OF NORTH TEXAS EXCEPT FAR SOUTH SO WILL KEEP MENTION OF SEVERE AFTER MIDNIGHT. DRY LINE CURRENTLY SITS MONTAGUE...POSSUM KINGDOM...CROSS PLAINS. COLD FRONT LOCATED IN PANHANDLE NORTHWEST OF CHILDRESS AND LUBBOCK. 00Z SOUNDING SHOWS CAP CONTINUING TO ERODE WITH ABOUT 2000 JOULES OF INSTABILITY. AS FRONT MOVES ACROSS OVERNIGHT IT SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED TO SCATTERED SUPERCELLS. HAIL AND WIND ARE THE MAIN THREAT BUT THE TORNADO PARAMETERS ON SPC MESOANALYSIS PAGE ARE STRONG ENOUGH THAT WE CANNOT RULE OUT AN ISOLD TORNADO. NEGATIVE FACTOR IS LCL HEIGHTS ARE A BIT HIGHER THAN ONE WOULD EXPECT FOR TORNADO FORMATION (THOUGH NOT TOO HIGH TO RULE THEM OUT COMPLETELY). ALL MODELS EXCEPT RUC ARE NOT DEVELOPING MUCH CONVECTION AND THE RUC APPEARS TO BE MAKING A SOLID LINE ACROSS THE CWA. RUC HAS BEEN WET ALL EVENING (WHICH HAS NOT HAPPENED YET) SO IT LACKS CREDIBILITY. OTHER MODELS MAY BE UNDERESTIMATING THE FORCING WITH THE FRONT SO FORECAST IS A COMPROMISE. 84 && .PREV UPDATE... 618 PM 00Z MINERAL WELLS OBS SHOWS WINDS SHIFTING FROM SOUTHWEST TO SOUTH AND DEWPOINT JUMPING FROM 43 TO 61. DRYLINE MAY HAVE STOPPED MOVING EAST AND MAY IN FACT BE BEGINNING TO BACK UP. THAT WOULD BODE ILL FOR EARLY CONVECTION...IT MAY WAIT FOR THE FRONT ITSELF TO KICK UP OVERNIGHT. IT/S VERY EARLY SO WILL NOT UPDATE ANYTHING YET...BUT IT IS AN INTERESTING DEVELOPMENT. 84 && .AVIATION... 535 PM VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD WITH THE CHANCE OF CONVECTION REMAINING PRIMARILY TO THE NE OF THE METROPLEX. STRONG S WINDS THIS EVENING WILL TURN TO THE W 07Z-09Z WITH NW WINDS ARND 11Z. WIND SPEEDS SHOULD INCRS TO 18KTS W/G26KTS BY 15Z THEN DIMINISH DURING THE AFTERNOON. 42 && .PREV DISCUSSION... 520 PM SORRY ABOUT THE LATE DISCUSSION. WE ARE NOT SURE WHERE THE PREVIOUS DISCUSSION WENT OR IF IT WAS SENT BEFORE THE WORK STATION WAS LOGGED OUT AT SHIFT CHANGE. QUICK STAB AT A DISCUSSION FOLLOWS. CAP CONTINUES TO HOLD STRONG NOT ONLY OVER NORTH TEXAS BUT ALSO INTO OKLAHOMA. DRY LINE EXTENDS FROM CENTRAL OKLAHOMA SOUTHWEST INTO MINERAL WELLS AND COMANCHE. DRY LINE IS BECOMING BETTER ORGANIZED WITH THE DEWPOINT GRADIENT TIGHTENING UP AND CONVERGENCE INCREASING AS INDICATED BY CUMULUS CLUMPING TOGETHER ON VIS SATELLITE AND A FINE LINE FORMING ON RADAR. LATEST 0Z SOUNDING IS IN PROGRESS...AND PRELIMINARY PEEK AT THE DATA SUGGESTS THAT THE CAP HAS WEAKENED DURING THE LAST 6 HOURS AS THE MODELS HAVE INSISTED ALL DAY. RUC/ETA SOLUTIONS INDICATED WEAK DYNAMIC FORCING WILL TRACK NW ACROSS THE CWA DURING THE NEXT 6 HOURS AND THIS IS THE WINDOW WHEN CONVECTION MAY FINALLY INITIATE. ONLY EXPECTING ISOLATED TO WIDELY SCATTERED STORMS...BUT ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH CAPES 2000-3000 J/KG AND 0-6KM SHEAR AROUND 50 KT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. BEST POPS AND CHANCES OF SEVERE WEATHER WILL BE IN THE NE ZONES. COLD FRONT IS ORGANIZING IN THE TEXAS PANHANDLE AND WILL MEET UP WITH THE DRY LINE AROUND MIDNIGHT AND PUSH THROUGH THE REMAINDER OF THE CWA DURING THE OVERNIGHT HOURS. CHANCES OF RAIN WILL END OVER THE CWA EARLY MONDAY MORNING BEHIND THE FRONT FROM NW TO SE. WINDS WILL BE STRONG AGAIN TOMORROW MORNING BEHIND THE FRONT...BUT NOT HIGH ENOUGH FOR A WIND ADVISORY OR FIRE WEATHER WATCH. COOLER AND NICE WEATHER EXPECTED MON-TUE. FORECAST NUMBERS ARE NEAR THE MAV/MEX VALUES. ANOTHER FRONT WILL MOVE THROUGH ON WEDNESDAY EVENING WITH SOME LOW CHANCES OF RAIN. TEMPERATURES WILL NOT COOL MUCH BEHIND THIS FRONT. HOWEVER... OVERRUNNING RAIN AND CLOUD COVER IS EXPECTED TO ORGANIZE FRIDAY AND INTO THE WEEKEND AND HIGH TEMPS WILL BE HELD DOWN BELOW NORMAL. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 49 73 42 71 / 20 10 0 0 WACO, TX 55 75 40 71 / 20 10 0 0 PARIS, TX 56 70 40 66 / 50 10 0 0 DENTON, TX 46 71 36 69 / 20 10 0 0 MCKINNEY, TX 49 71 37 69 / 30 10 0 0 DALLAS, TX 55 71 43 71 / 30 10 0 0 TERRELL, TX 56 70 42 69 / 40 10 0 0 CORSICANA, TX 58 74 41 70 / 30 20 0 0 TEMPLE, TX 55 72 40 72 / 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 12, 2:53 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 253 PM CST SUN MAR 12 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 253 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR AREAS ALONG AND EAST OF A LINE FROM BONHAM TO SULPHUR SPRINGS. FURTHER WEST THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...LATE THIS AFTERNOON AND TONIGHT...FOR AREAS ALONG AND EAST OF A LINE FROM BOWIE...TO STEPHENVILLE AND TEMPLE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH STORMS THAT DEVELOP LATE THIS AFTERNOON AND TONIGHT. A TORNADO OR TWO WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD. THE SEVERE WEATHER THREAT WILL END SHORTLY AFTER MIDNIGHT AS THE STORMS DIMINISH WITH LOSS OF HEATING AND GRADUALLY MOVE INTO EAST TEXAS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER ACROSS SOUTHEAST PARTS OF NORTH TEXAS THROUGH MONDAY MORNING BEFORE A COLD FRONT BRINGS MORE STABLE AIR INTO THE AREA. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS WEDNESDAY NIGHT INTO THURSDAY ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS. A FEW THUNDERSTORMS ARE ALSO FORECAST ACROSS ALL OF NORTH TEXAS FRIDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS WEST OF I-35 AFTER 4 PM. SPOTTERS AND EMERGENCY MANAGERS EAST OF I-35 SHOULD BE PREPARED FOR ACTIVATION BETWEEN 6 PM AND 9 PM.
In the hours before
Special weather statement, Mar 12, 11:25 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1125 PM CST SUN MAR 12 2006 TXZ092-093-103-104-130600- COLLIN-COOKE-DENTON-GRAYSON- 1125 PM CST SUN MAR 12 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1125 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF RAPIDLY DEVELOPING STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTHWEST OF DENISON TO 7 MILES SOUTHWEST OF DENTON...MOVING SOUTHEAST AT 35 MPH. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE DURING THE NEXT HOUR AND SEVERE THUNDERSTORMS MAY BE ISSUED FOR COLLIN...DENTON OR GRAYSON COUNTIES. SOME CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ARGYLE...BARTONVILLE...CORINTH...CORRAL CITY...CROSS ROADS...DENISON...DENTON...FRISCO...GUNTER...HACKBERRY...HICKORY CREEK...KRUGERVILLE...KRUM...LAKE DALLAS...MCKINNEY...PILOT POINT...PLANO...POTTSBORO...SANGER...SHERMAN...THE COLONY...TOM BEAN...WHITESBORO... AND EISENHOWER STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. 92
Special weather statement, Mar 13, 12:06 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1206 AM CST MON MAR 13 2006 TXZ093-103-104-117-118-130630- COLLIN-DENTON-GRAYSON-PARKER-TARRANT- 1206 AM CST MON MAR 13 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1206 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERMAN TO WEATHERFORD...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS HAVE RAPIDLY DEVELOPED DURING THE LAST HOUR. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. STRONG THUNDERSTORMS WILL AFFECT AREAS IN THE COUNTIES OF COLLIN...DENTON...GRAYSON...PARKER...AND TARRANT THROUGH 1 AM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:10 AM CST | Severe Thunderstorm Warning | FWD | Collin | 52 min |
| Mar 13, 3:34 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.